OSCILLATION THEORY FOR A CLASS OF SECOND ORDER QUASILINEAR DIFFERENCE EQUATIONS

Authors

  • E. THANDAPANI Department of Mathematics, Madras University P. G. Centre, Salern-636 011, TarnilNadu, IN­DIA.
  • R. ARUL Department of Mathematics, Madras University P. G. Centre, Salern-636 011, TarnilNadu, IN­DIA.

DOI:

https://doi.org/10.5556/j.tkjm.28.1997.4319

Keywords:

Nonoscillatory solutions, oscillation, quasilinear difference cqua­ tions

Abstract

In this paper the authors establish necessary and sufficient conditons for the second order quasilinear difference equation

 \[\Delta (\alpha_n(\Delta y_n)^{\alpha*})+f(n, y_{n+1})=0\qquad\qquad n\in N(n_0)\qquad\qquad \text{(E)}\]

to have various types of nonoscillatory solutions. In addition, in the case when (E) is either strongly superlinear or strongly sublinear, they establish necessary and su伍 c1ent conditions for all solutions to oscillate.

References

R. P. Agarwal, Difference Equations and Inequalities, Marcel Dekker, New York, 1992.

T. J. Bronmwich, An Introductin to the Theory of Infinite Series, Mac Millan, London, 1926.

J. W. Hooker and W. T. Patula,. "A second order nonlinear difference equation: Oscillation and asymptotic behavior," J. Math. Anal. Appl. 91 (1983), 9-29.

X. Z. He, "Oscillatory and asymptotic behavior of second order nonlinear difference equa­tions," J. Math. Anal. Appl. 175 (1993), 482-498.

M. R. S. Kulenvic and M. Budincevic, "Asymptotic analysis of nonlinear second order difference equations," An. Stiint. Univ. Iasi Sect. I a mat (N. S) 23 (1984), 39-52.

V. Lakshmikantham and D. Trigiante, Theory of Difference Equations: Numerical Methods and Applications, Academic Press, New York, 1988.

J. Popenda, "The oscillation of solutions of difference equations," Comput. Math. Appl. 28 (1994), 271-279.

B. Szmanda,"Characterization of oscillation of second order nonlinear difference equations," Bull. Polish. Acad. Sci. Math. 34 (1986), 133-141.

E. Thandapani, "Oscillatory behavior of solutions of second order nonlinear difference equa­tions," J. Math. Phy. Sci. 25 (1991), 457-464.

E. Thandapani, G. R. Graef and P. W. Spikes, "On the oscillation of-solutions of second order quasilinear difference equations," Nonlinear World 3 (1996), 545-565.

E. Thandapani, M. Maria Susai Manuel and R. P. Agarwal, "Oscillation and nonoscilla­tion theorems for second order quasilinear difference equations," Facta Universitatis Series: Mathematics and Informatics (to appear).

E. Thandapani, and R. Arni, "Oscillation and nonoscillation theorems for a class of second order quasilinear difference equatios," (to appear).

P. J. Y. Wong and R. P. Agarwal, "Oscillation and nonoscillations of halflinear difference equations generated by deviating arguments," Advances in difference Equations II Comput­ers and Mathematics with Applications (to appear).

P. J. Y. Wong and R. P. Agarwal, "Oscillation theorems and existence of positive monotone solutions for second order nonlinear equations," Math. Comp. Modelling 21 (1995), 63-84.

P. J. Y. Wong and R. P. Agarwal, "Oscillations and monotone solutions of a second order quasilinear difference equations" (to appear).

P. J. Y. Wong and R. P. Agarwal, "On the oscillation and asymptotically monotone solutions

of second order quasilinear differential equations," Appl. Math. Comp. (to appear)

B. G. Zhang, "Oscillation and asymptotic behavior of second order difference equations," J. Math. Anal. Appl. 173 (1993), 58-68.

Downloads

Published

1997-09-01

How to Cite

THANDAPANI, E., & ARUL, R. (1997). OSCILLATION THEORY FOR A CLASS OF SECOND ORDER QUASILINEAR DIFFERENCE EQUATIONS. Tamkang Journal of Mathematics, 28(3), 229-238. https://doi.org/10.5556/j.tkjm.28.1997.4319

Issue

Section

Papers